23 May 2010
my former domestic partner has been on benzodiazipene therapy for long enough that it, alone, has caused cognitive difficulties, memory loss, muscle tremor, confusion, sleep problems, personality anomalies and more. as well, he has a chronic alcohol habit. the behaviors displayed when the two substances are combined are frightening at best. At worst, there is the possibility of fatal reaction. Each substance influences the other, heightens and intensifies physical, mental and judgement affects. both alcohol and alprazolam are central nervous system depressants. the combination is absolutely not recommended. withdrawal and recovery from these substances when used habitually are extremely difficult. a key in this post of mine is - "former" domestic partner. Please be careful.
30 Jul 2009
Please avoid alcohol while taking alprazolam.
They have a moderate interaction.
Generally Avoid: Acute ethanol ingestion may potentiate the CNS effects of many benzodiazepines. Tolerance may develop with chronic ethanol use. The mechanism may be decreased clearance of the benzodiazepines because of CYP450 hepatic enzyme inhibition. Also, it has been suggested that the cognitive deficits induced by benzodiazepines may be increased in patients who chronically consume large amounts of alcohol.
Management: Patients should be advised to avoid alcohol during benzodiazepine therapy.
- Alprazolam Information for Consumers
- Alprazolam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Alprazolam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... ten years. Will I have the same reaction without drinking the alcohol?
1 answer • 15 Mar 2011
I had been binge drinking for weeks prior to being prescribed wellburtrin. is it safe for me to start taking the meds or should I wait until detox ...
2 answers • 28 May 2015
I waited till next morning to take but after drinking alcohol night before I thought I would be ok to take ... couple hours after I took it I was ...
1 answer • 14 Aug 2015